MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA GE MR/CT SKULL CLAMP; N/A

INTEGRA LIFESCIENCES CORPORATION OH/USA GE MR/CT SKULL CLAMP; N/A
Catalog Number A1117
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code Increased Respiratory Rate (2486)
Date of Event 09/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that the patient was positioned prone for the operation and a mayfield headrest (a1117) was applied.During the procedure, respiratory pressures increased, and upon review of the patient's positioning by the medical staff, it was observed that the head had slipped, causing a kinking of the endotracheal tube.The excessive angle caused difficulties with ventilation and maintaining gas exchange (risk of hypoxia and hypercapnia); therefore, the patient's head was repositioned.There were no adverse effects on the patient.
 
Additional Manufacturer Narrative
Updated field: d4, d9, g3, g6, h2, h3, h6.H11.The mayfield composite series skull clamp (a3059) was not returned and customer has advised that they will not be returning the unit; therefore, failure analysis cannot be completed.Device history record (dhr) review - product serial number information has not been provided; therefore, the device history record (dhr) could not be reviewed.The complaint description indicated that the skull clamp was used on a 3-year old patient.Additional precautions should be taken when using the skull clamp on children.An optional child¿s rocker arm is available for the skull clamp as are pediatric skull pins.Improper or suboptimal placement of the skull clamp can result in slippage or movement of the patient¿s head.The a1117 ifu provides the following warning: "mayfield skull clamp fixation devices are not recommended for use on children under five (5) years of age and extreme caution should be exercised in pediatric cases because of the thin skull." since the unit was not not returned for evaluation, the definite root cause cannot be identified.However, based on the reported complaint, the probable root cause is improper or suboptimal placement of the skull clamp on the patient.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
GE MR/CT SKULL CLAMP
Common Device Name
N/A
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH 45227
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH 45227
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key23796592
Report Number3004608878-2025-00231
Device Sequence Number18759729
Product Code HBL
UDI-Device Identifier10381780253600
UDI-Public10381780253600
Combination Product (Y/N)N
PMA/510(K) Number
K081401
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberA1117
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2025
Supplement Date Received by Manufacturer01/16/2026
Initial Report FDA Received Date12/12/2025
Supplement Report FDA Received Date02/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age3 YR
Patient SexFemale